MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ARTIC/EZE TR BALL GRVD 28+12; FEMORAL TRIALS

DEPUY ORTHOPAEDICS INC US ARTIC/EZE TR BALL GRVD 28+12; FEMORAL TRIALS
Catalog Number 253084000
Medical Device Problem Codes Naturally Worn (2988); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the heads were worn and scratched.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the heads were worn and scratched.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that artic/eze tr ball grvd presents several scratches all over the outer surface.Regarding the scratches, this type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.Additionally, the device exbibits an overall worn condition, consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the artic/eze tr ball grvd would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ARTIC/EZE TR BALL GRVD 28+12
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19132862
Report Number1818910-2024-08575
Device Sequence Number6900630
Product Code HWT
UDI-Device Identifier10603295128977
UDI-Public10603295128977
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number253084000
Device Lot NumberSO2044787
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer04/24/2024
05/28/2024
05/28/2024
06/01/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date04/27/2024
05/29/2024
05/30/2024
06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age14 YR
Patient SexMale